Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 184, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2020, 6:10 PM CDT for Wayne County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 25, 2020, 6:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MS
The radar
The Mobile radar (KMOB), 127 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WUUS54 KMOB 252310
SVRMOB
MSC153-252345-
/O.NEW.KMOB.SV.W.0184.200625T2310Z-200625T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
610 PM CDT Thu Jun 25 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Wayne County in southeastern Mississippi...
* Until 645 PM CDT.
* At 610 PM CDT, a severe thunderstorm was located over Mill Creek,
or 12 miles east of Laurel, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waynesboro, Clara and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3182 8894 3183 8876 3185 8865 3189 8848
3146 8846 3147 8894
TIME...MOT...LOC 2310Z 261DEG 38KT 3171 8893
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:57 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 25, 3:57 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Mobile AL 357 PM CDT Thu Jun 25 2020 .NEAR TERM UPDATE /Now Through Friday/...Forecast for this afternoon basically on track, isolated showers and thunderstorms are beginning to develop over portions of interior southwest Alabama. Current forecast calls for likely PoPs by later this afternoon, and although coverage may not end up as widespread as originally thought, mesoscale analysis indicates a quite unstable airmass in place (MLCAPE 2500-3000 J/KG and areas with SBCAPE up to over 4000 J/KG) so coverage (and intensity) of storms could very well increase this afternoon. Unlike yesterday though, atmospheric shear is much lower, so the severe threat is lower (especially with regard to tornadoes). However, the previously advertised Saharan Air Layer, and associated dust and dry mid level dry air, has arrived along the central Gulf coast and the drier air aloft could result in some stronger downdrafts with the stronger storms this afternoon. Our microburst checklist procedure came up with a Moderate threat of downbursts today. Also heating up this afternoon, a few degrees above expected in some locations, with heat indices in the upper 90s and even into the 100-105 range in some locations over the southern third of our forecast area. For tonight, expect at least isolated to scattered convection to continue until mid evening, especially over inland areas. By late evening most of this activity should end, but some lingering showers or storms could last all night long as the low level airmass remains moist and weak disturbances continue to move across the area on the backside of the upper trough that will be departing off to the east of the area. Lows tonight remaining quite muggy, mainly in the lower 70s over inland areas and mid to upper 70s closer to and along the coast. On Friday, the weather pattern begins to change somewhat as weak deeper layer ridging begins to develop across our area. Plenty of low level moisture with a continued east to southeast flow off of the Gulf (PWATs in the 1.7 to 1.9 inch range), combined with daytime heating, should allow for some isolated to scattered daytime showers and thunderstorms, but overall coverage should continue to be decreased as compared to the last couple of days. Will continue to be hot and a little hazy (due to the dust in the air) on Friday. High temperatures will primarily be in the upper 80s and lower 90s across the entire area, with the cooler temps over the far northwest and also along the immediate coast (where even a few mid 80s for highs will be possible). Heat indices on Friday will again be quite warm, mainly in the upper 90s to 100-105 degree range once again. /12 && .SHORT TERM /Friday night Through Sunday night/...A flat upper level ridge is progged to be positioned from the southwest Atlantic westward into the Gulf into the weekend. North of the ridge, mid-level impulses with varying degrees of amplitude amongst the guidance migrate eastward Saturday. Some indications that the nose of the Gulf upper ridge will extend more northward over the area into the day Sunday, bounded by a two upper level trofs. One over the Mid-Atlantic to its east and the other over the Plains to its west. No appreciable change to environmental moisture depth is noted through the weekend with PWATs ranging from 1.8-2.0 inches. Considering this along with daytime instability and the passage of mid-level impulses looks to aid in the initiation of mainly daytime scattered showers and storms Saturday. Even though more ridging aloft would suggest a lower chance of storms Sunday, will maintain a modest chance of storms out of respect for impulses riding down the southwest side of Mid- Atlantic trof. As for temperatures, latest guidance shows warm, muggy nights with night-time lows ranging in the lower/mid 70s interior. Mid to upper 70s likely to the south and closer to the coast. Highs Saturday are anticipated to be in the mid to upper 80s northwest of I-65 and along the coast. Upper 80s to lower 90s along and southeast of I-65 to I-10. Highs Sunday 87 to 92 range area-wide. /10 && .EXTENDED TERM /Monday Through Thursday/...Gulf upper ridge looks to continue nosing northward into the Lower MS River Valley to start the new work week. An upper low over the northeast US Monday eases southwest over the New England states by the middle of next week. A potentially active high level northwest flow pattern looks to setup between this northeast US upper trof/low and the southern US ridge. These types of flow patterns support southeastward propagating convective complexes which can produce strong winds. Considering this potential, little change in deep moisture as mentioned in the short term discussion, daytime heating and instability, showers and storms look to become likely each day. Before storms bring a cool off, heat indices of 98 to 103° possible in some locations through the middle of next week. Low level/surface pressure ridge remains anchored over the FL Peninsula with little change in highs and lows. /10 && .MARINE...No significant impacts expected over the marine area through the period. Seas generally 2 feet or less, enhanced slightly near shore by afternoon sea breeze and also around isolated to scattered showers and thunderstorms. /12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 25, 3:05 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
305 PM CDT Thu Jun 25 2020
ALZ056-057-060-252045-
Conecuh AL-Butler AL-Covington AL-
305 PM CDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER...EAST CENTRAL CONECUH AND NORTHWESTERN COVINGTON
COUNTIES UNTIL 345 PM CDT...
At 305 PM CDT, the strong thunderstorm was located 4 miles north of
Evergreen, moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Evergreen, McKenzie, River Falls, Red Level and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3128 8655 3139 8715 3161 8702 3154 8650
3153 8650 3152 8648
TIME...MOT...LOC 2005Z 282DEG 24KT 3150 8696Special weather statement, Jun 25, 3:18 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
318 PM CDT Thu Jun 25 2020
ALZ060-252100-
Covington AL-
318 PM CDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN COVINGTON COUNTY UNTIL 400 PM CDT...
At 318 PM CDT, the strong thunderstorm was located 6 miles southeast
of Heath, or 6 miles east of Andalusia, moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Andalusia, Opp, River Falls, Red Level, Heath and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3128 8665 3152 8659 3152 8653 3149 8640
3145 8640 3148 8636 3145 8626 3144 8626
3144 8619 3140 8620 3116 8619
TIME...MOT...LOC 2018Z 282DEG 23KT 3131 8637Special weather statement, Jun 25, 5:06 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
506 PM CDT Thu Jun 25 2020
ALZ056-252245-
Conecuh AL-
506 PM CDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CONECUH COUNTY UNTIL 545 PM CDT...
At 506 PM CDT, the strong thunderstorm was located 7 miles northwest
of I65 And US 84, or 9 miles northwest of Evergreen, moving east at
20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Evergreen and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3126 8684 3143 8721 3152 8717 3153 8717
3160 8714 3154 8685 3153 8684 3152 8679
3151 8672
TIME...MOT...LOC 2206Z 290DEG 15KT 3149 8710Special weather statement, Jun 25, 5:19 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Mobile AL 519 PM CDT Thu Jun 25 2020 ALZ056-059-252300- Conecuh AL-Escambia AL- 519 PM CDT Thu Jun 25 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL ESCAMBIA AND SOUTHEASTERN CONECUH COUNTIES UNTIL 600 PM CDT... At 519 PM CDT, the strong thunderstorm was located near Castleberry, or 9 miles north of Brewton, moving northeast at 10 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Evergreen, Castleberry and I65 And US 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3113 8700 3123 8717 3149 8704 3134 8678 TIME...MOT...LOC 2219Z 213DEG 8KT 3125 8704
Local storm report, Jun 25, 5:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
538 PM CDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TORNADO 4 ESE RAMSEY SPRINGS 30.76N 88.86W
06/24/2020 GEORGE MS NWS STORM SURVEY
A TORNADO TOUCHDOWN OCCURRED JUST NORTH OF
THE GEORGE AND JACKSON COUNTY LINE AND
CONTINUED JUST OVER 1 MILE TOWARDS THE
NORTHEAST. NUMEROUS PINE TREES WERE SNAPPED
NEAR THE TRUNK. THE APPROXIMATE MAXIMUM PATH
WIDTH WAS 50 YARDS.
0119 PM TORNADO 3 W AGRICOLA 30.81N 88.58W
06/24/2020 GEORGE MS NWS STORM SURVEY
A TORNADO TOUCHED DOWN JUST EAST OF CCC ROAD
AND TRAVELED JUST LESS THAN ONE MILE TO THE
NORTHEAST ENDING AT THE INTERSECTION OF
HILLTOP DRIVE AND MARSHALL SMITH ROAD. A FEW
TREE TOPS WERE DAMAGED IN A PASTURE WITH A
STRAND OF TREES UPROOTED ALONG A FENCE LINE.
THERE WAS MINOR DAMAGE TO A METAL ROOF OF A
HOUSE ALONG WITH METAL ROOFING TORN FROM A
SHED. THE APPROXIMATE MAXIMUM PATH WIDTH WAS
50 YARDS.
0122 PM TORNADO 1 SSE AGRICOLA 30.79N 88.52W
06/24/2020 GEORGE MS NWS STORM SURVEY
A TORNADO BEGAN JUST SOUTH OF PARKER ROAD
AND TRAVELED NORTHEAST APPROXIMATELY 2
MILES, CROSSING NENA ROAD AND HWY. 613,
BEFORE ENDING IN A PASTURE JUST SOUTH OF
CORLEY ROAD. SEVERAL TREES WERE SNAPPED AND
UPROOTED ALONG PARKER ROAD. IN ADDITION, A
ROOF ON A HOME WAS DAMAGED AND SEVERAL METAL
PANELS WERE TORN FROM AN OUTBUILDING. ALONG
NENA ROAD, AN OUTBUILDING WAS DESTROYED AND
A MOBILE HOME WAS DAMAGED. THERE WERE ALSO
SEVERAL ADDITIONAL TREES SNAPPED. ANOTHER
OUTBUILDING WAS DESTROYED BY A FALLEN OAK
TREE ALONG HWY. 613, WITH ANOTHER LARGE OAK
TREE UPROOTED AT THE END OF THE TORNADO PATH
JUST SOUTH OF CORLEY ROAD.
0139 PM TORNADO 2 SSW MAGNOLIA GROVE GO 30.71N 88.22W
06/24/2020 MOBILE AL NWS STORM SURVEY
A VERY BRIEF, WEAK EF-0 TORNADO TOUCHED DOWN
JUST NORTH OF ZEIGLER BLVD ON DURBIN COURT
AND TRACKED NORTHEAST, LIFTING AS IT
APPROACHED THE MOBILE FAIRGROUNDS. THE
DAMAGE WITH THE TORNADO WAS VERY SPORADIC
AND LIGHT, WITH MAINLY BRANCHES OF SOFTWOOD
TREES DAMAGED. IT SHOULD BE NOTED THAT MOST
OF THE NOTABLE DAMAGE WAS FROM 60 TO 70 MPH
STRAIGHT LINE WINDS THAT CONTINUED FURTHER
TO THE NORTH AND EAST TOWARD THE OVERLOOK DR
AND MOFFETT ROAD AREAS, RESULTING IN
SPORADIC TREE, POWER LINE, AND MINOR ROOF
DAMAGE. THANKS TO MOBILE COUNTY EMA FOR
THEIR ASSISTANCE.
0149 PM TORNADO 2 W TURNERVILLE 30.98N 88.17W
06/24/2020 MOBILE AL NWS STORM SURVEY
THE TORNADO FIRST TOUCHED DOWN SOUTHWEST OF
KELLY TRAIL AND MOVED NORTHEAST ACROSS THE
ROAD. IN THIS AREA, SIGNIFICANT DAMAGE WAS
NOTED TO BOTH SOFTWOOD AND HARDWOOD TREES
WITH THE TRUNKS OF MANY TREES SNAPPED. A
COUPLE OF HOMES SUFFERED SIGNIFICANT DAMAGE
DUE TO THE FALLEN TREES. ANOTHER HOME ON THE
WESTERN EDGE OF THE TORNADO PATH HAD ROOF
DAMAGE TO THE NORTH SIDE OF THE STRUCTURE.
THE TORNADO CONTINUED NORTHEAST AND CROSSED
CELESTE ROAD, WEAKENED AND LIFTED JUST EAST
OF JOHN KELLY ROAD. THE TREE DAMAGE WAS MUCH
MORE SPORADIC AND NOT AS SIGNIFICANT IN THE
CELESTE ROAD AREA AS IT WAS FURTHER TO THE
SOUTHWEST.
&&Special weather statement, Jun 25, 5:38 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
538 PM CDT Thu Jun 25 2020
ALZ051-052-261-263-MSZ067-075-076-078-079-252345-
Choctaw AL-Washington AL-Mobile Inland AL-Mobile Central AL-Stone MS-
Perry MS-Greene MS-Wayne MS-George MS-
538 PM CDT Thu Jun 25 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE...SOUTHWESTERN CHOCTAW...WESTERN
WASHINGTON...GEORGE...PERRY...WAYNE...GREENE AND STONE COUNTIES UNTIL
645 PM CDT...
At 538 PM CDT, the strong thunderstorms were located along a line
extending from 4 miles southwest of Pulaski to Moss to near McHenry,
and moving east at 40 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Waynesboro, Wiggins, Lucedale, Richton, Leakesville, Clara,
Perkinston, McHenry, Deer Park, Beaumont, New Augusta, Millry,
McLain, State Line, Buckatunna, Silas, Fruitdale and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 8914 3143 8915 3143 8894 3182 8894
3185 8863 3189 8848 3193 8847 3177 8830
3075 8829 3073 8888 3069 8889 3068 8922
3091 8922
TIME...MOT...LOC 2238Z 271DEG 36KT 3222 8965 3179 8919 3073 8917The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:38 PM CDT | Special Weather Statement | MOB | George, Greene, Perry, Stone, Wayne | 67 min |
| Jun 25, 6:37 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 68 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.